Estimating the accuracy of the coverages of outer β‐content tolerance intervals, which control both tails of the normal distribution
Youn‐Min Chou and
D. B. Owen
Naval Research Logistics Quarterly, 1986, vol. 33, issue 4, 789-793
Abstract:
Tolerance limits which control both tails of the normal distribution so that there is no more than a proportion β1 in one tail and no more than β2 in the other tail with probability γ may be computed for any size sample. They are computed from X̄ ‐ k1S and X̄ ‐ k2S, where X̄ and S are the usual sample mean and standard deviation and k1 and k2 are constants previously tabulated in Odeh and Owen [3]. The question addressed is, “Just how accurate are the coverages of these intervals (– Infin;, X̄ – k1S) and (X̄ + k2S, ∞) for various size samples?” The question is answered in terms of how widely the coverage of each tail interval differs from the corresponding required content with a given confidence γ′.
Date: 1986
References: Add references at CitEc
Citations:
Downloads: (external link)
https://doi.org/10.1002/nav.3800330421
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:navlog:v:33:y:1986:i:4:p:789-793
Access Statistics for this article
More articles in Naval Research Logistics Quarterly from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().